SciELO - Scientific Electronic Library Online

 
vol.11 issue4Acidentes vasculares cerebrais embólicos na cardiopatia chagásica crônicaSíndrome de Guillain-Barré: a propósito de 5 casos tratados com ACTH e cortisona author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Arquivos de Neuro-Psiquiatria

Print version ISSN 0004-282X

Arq. Neuro-Psiquiatr. vol.11 no.4 São Paulo Dec. 1953

http://dx.doi.org/10.1590/S0004-282X1953000400007 

Complicações neurológicas no decurso de tratamento pelo ACTH. A propósito de um caso de agnosia visual

 

 

O. Freitas JuliãoI; Licio M. AssisII; Julio Pereira GomesIII

ILivre-Docente e assistente da Clínica Neurológica
IIAssistente da Clínica de Moléstias da Nutrição
IIIMédico interno do Hospital das Clínicas (Clínica Oftalmológica, Prof. Cyro de Rezende)

 

 


RESUMO

Os autores relatam a observação de um menino de 8 anos de idade, portador de síndrome nefrótica tratada pelo ACTH e que apresentou uma série de graves distúrbios neurológicos conseqüentes a uma crise hipertensiva (a pressão arterial elevou-se a 220-130 mm Hg), ocorrida por ocasião desse tratamento. Manifestando-se inicialmente por cefaléia intensa, depois por crise convulsiva generalizada, à qual se seguiu estado comatoso e posteriormente síndrome confusional, a encefalopatía hipertensiva condicionou, como seqüelas neurológicas mais importantes, distúrbios visuais. Êstes, que se apresentaram, a princípio, sob a forma de amaurose total, assumiram depois o aspecto de distúrbios da percepção, tipo agnóstico, persistentes ainda hoje. A agnosia visual refere-se aos objetos, pessoas, figuras simbólicas e côres.


SUMMARY

The patient, an 8-year-old boy, was given ACTH therapy for symptoms ascribed to nephrosis. On the 51st day (October 7, 1951) of the third period of the treatment (see table 1) he complained of intense headache and, the next day, convulsive seizure occurred. His blood pressure arose during this period to 220-130 mm Hg and cerebrospinal fluid showed hypertension. During the next four days the child was in a coma and later became confused. In the weeks that followed, he improved but the hypertensive encephalopathy caused, as the most important neurologic damage, severe visual disorders. At first, he was totally blind; afterwards he showed disturbances of recognition, in the form of a complete visual agnosia, for objects, persons, symbols and colors. This condition has continued until today.


 

 

Texto completo disponível apenas em PDF.

Full text available only in PDF format.

 

 

BIBLIOGRAFIA

1. Delay, J., Pichot, P., Page, J. e Aubry, J. L. - Étude expérimentale des modifications psychologiques produites par les traitements à l'ACTH et la cortisone. Encéphale, 61:393-406, 1952.         [ Links ]

2. Frank, J. A. - An acute psychosis developing during therapy with ACTH. Am. Pract. a. Digest of Treatment, 2:400-402 (maio) 1951.         [ Links ]

3. Soffer, J., Levitt, M. F. e Baehr, G. - Use of cortisone and adrenocorticotropic hormone in acute lupus erythematosus. Arch. Int. Med., 86: 558, 1950.         [ Links ]

4. Dorfmann, A., Apter, N. S., Smull, K., Bergenstal, D. M. e Richter, R. B. - Status epilepticus coincident with use of pituitary adrenocorticotropic hormone; report of three cases. J.A.M.A., 146:25-27 (5 maio) 1951.         [ Links ]

5. Lowell, F., Franklin, W., Beale, H. e Schiller, I. - Occurrence of convulsion seizures during treatment of asthma with cortisone acetate. New England J. Med., 244:49 (janeiro) 1951.         [ Links ]

6. Torda, C. e Wolff, H. B. - Effect of cortisone and ACTH on the threshold of convulsions induced by pentamethylenetetrazol. Federat. Proc, 10:137 (março) 1951.         [ Links ]

7. Cit. por Lhermitte e Ajuriaguerra8.

8. Lhermitte, J. e Ajuriaguerra, J. - Psychopathologie de la Vision. Masson Ed., Paris, 1942.         [ Links ]

9. Nielsen, J. M. - Unilateral cerebral dominance as related to mind blindness. Arch. Neurol, a. Psychiat., 38:108-135 (julho) 1937.         [ Links ]

10. Hoefer, P. F. A. e Glaser, G. H. - Effects of pituitary adrenocorticotropic hormone (ACTH) therapy. J.A.M.A., 143:620-624 (17 junho) 1950.         [ Links ]

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License